Alert archive / Minnesota / River Flood Warnings in 2012

River Flood Warning 4, NWS Duluth, MN

May 28, 2012Carlton County, Minnesota

NWS Duluth, MN issued this river flood warning at May 28, 2012, 8:16 PM CDT for Carlton County, Minnesota. It took effect at May 29, 2012, 11:48 AM CDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
May 28, 2012, 8:16 PM CDT (01:16 UTC)
In effect from
May 29, 2012, 11:48 AM CDT
Expired
May 31, 2012, 11:59 AM CDT
In force
48 hr
Issued by
NWS Duluth, MN
Flood severity
Minor

County Carlton County, MN

The radar

The Duluth radar (KDLH), 45 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Louis River at Scanlon (SCNM5). The gauge peaked at 10.84 ft at May 30, 2012, 6:00 AM CDT.

actionminormoderate8910111205/2905/3005/3106/01
Action stage
9.5 ft
Minor stage
10.5 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04024000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WGUS43 KDLH 290116
FLWDLH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
816 PM CDT MON MAY 28 2012

...THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN MINNESOTA... 

  ST. LOUIS RIVER AT SCANLON AFFECTING CARLTON COUNTY

.RECENT HEAVY RAIN HAS CONTRIBUTED TO ELEVATED LEVELS ON THE ST.
LOUIS RIVER. NO ADDITIONAL SIGNIFICANT RAIN IS EXPECTED TONIGHT
HOWEVER RIVER LEVELS WILL CONTINUE TO SLOWLY RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

FOR THE MOST RECENT RIVER INFORMATION GO TO OUR WEB PAGE AT: 
                  WWW.WEATHER.GOV/DLH 
AND VISIT THE AHPS/RIVER INFORMATION SECTION FOR COMPLETE DETAILS.

TURN AROUND, DON'T DROWN...DON'T DRIVE THROUGH FLOODED AREAS.

&&

MNC017-300116-
/O.NEW.KDLH.FL.W.0004.120529T1800Z-120601T1200Z/
/SCNM5.1.ER.120529T1800Z.120529T1800Z.120601T0000Z.NO/
816 PM CDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ST. LOUIS RIVER AT SCANLON.
* FROM TUESDAY AFTERNOON TO FRIDAY MORNING.
* AT  7:30 PM MONDAY THE STAGE WAS 10.3 FEET. 
* FLOOD STAGE IS 10.5 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW EARLY AFTERNOON.
* AT 10.5 FEET...PROPERTY FLOODING OCCURS AT TWO BUSINESSES IN 
  SCANLON..  
THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET ON JUL 10 1999.


&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    TUE   WED   THU   FRI   SAT

DULUTH FORECAST POINTS
  SCANLON      10    10.3           10.5  10.5  10.4  10.1   9.6
 

$$
5 follow-up statements
636 
WGUS83 KDLH 291657
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1157 AM CDT TUE MAY 29 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  ST. LOUIS RIVER AT SCANLON AFFECTING CARLTON COUNTY 

.HEAVY RAIN IN THE ST. LOUIS RIVER BASIN OVER THE PAST
SEVEN DAYS HAS RESULTED IN HIGH WATER THROUGH OUT THE 
RIVER SYSTEM.  WHILE LITTLE ADDITIONAL PRECIPITATION IS FORECAST 
WATER WILL CONTINUE MOVING THROUGH THE SYSTEM TO THE DOWNSTREAM 
POINT AT SCANLON. EXPECT A PROLONGED PERIOD OF HIGH WATER. 

MNC017-301657-
/O.EXT.KDLH.FL.W.0004.120529T1648Z-120601T1800Z/
/SCNM5.1.ER.120529T0707Z.120530T0600Z.120601T0600Z.NO/
1157 AM CDT TUE MAY 29 2012

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE ST. LOUIS RIVER AT SCANLON.
* AT 11:30 AM TUESDAY THE STAGE WAS 10.6 FEET. 
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.7 FEET 
  AROUND MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY FRIDAY MORNING.
* AT 10.5 FEET...PROPERTY FLOODING OCCURS AT TWO BUSINESSES IN 
  SCANLON..  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    WED   THU   FRI   SAT   SUN

DULUTH FORECAST POINTS
  SCANLON      10.5   10.6   1.0   10.7  10.6  10.4  10.0   9.6
 

$$
431 
WGUS83 KDLH 301515
FLSDLH

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1015 AM CDT WED MAY 30 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  ST. LOUIS RIVER AT SCANLON AFFECTING CARLTON COUNTY 

.HEAVY RAIN IN THE ST. LOUIS RIVER BASIN OVER THE PAST
FEW DAYS HAS RESULTED IN HIGH WATER THROUGHOUT THE 
RIVER SYSTEM. EXPECT A PROLONGED PERIOD OF HIGH WATER 
WITH A SLOW FALL. 

MNC017-311515-
/O.EXT.KDLH.FL.W.0004.000000T0000Z-120603T1200Z/
/SCNM5.1.ER.120529T0707Z.120530T1800Z.120603T0000Z.NO/
1015 AM CDT WED MAY 30 2012

THE FLOOD WARNING CONTINUES FOR
  THE ST. LOUIS RIVER AT SCANLON.
* AT  9:30 AM WEDNESDAY THE STAGE WAS 10.8 FEET. 
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.9 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EVENING.
* AT 11.0 FEET...BUSINESSES IN SCANLON ADJACENT TO THE RIVER ARE 
  AFFECTED.

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    THU   FRI   SAT   SUN   MON

DULUTH FORECAST POINTS
  SCANLON      10.5   10.8   0.2   10.9  10.8  10.6  10.3   9.7
 

$$
482 
WGUS83 KDLH 310057
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
757 PM CDT WED MAY 30 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  ST. LOUIS RIVER AT SCANLON AFFECTING CARLTON COUNTY 

.HIGH WATER LEVELS TO BEGIN FALLING.

MNC017-010057-
/O.EXT.KDLH.FL.W.0004.000000T0000Z-120603T0000Z/
/SCNM5.1.ER.120529T0707Z.120530T1115Z.120602T1200Z.NO/
757 PM CDT WED MAY 30 2012

THE FLOOD WARNING CONTINUES FOR
  THE ST. LOUIS RIVER AT SCANLON.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 10.7 FEET. 
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.
* AT 10.5 FEET...PROPERTY FLOODING OCCURS AT TWO BUSINESSES IN 
  SCANLON..  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    THU   FRI   SAT   SUN   MON

DULUTH FORECAST POINTS
  SCANLON      10.5   10.7         10.6  10.5  10.2   9.6   9.2
 

$$
829 
WGUS83 KDLH 311514
FLSDLH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1014 AM CDT THU MAY 31 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  ST. LOUIS RIVER AT SCANLON AFFECTING CARLTON COUNTY 

.THE ST LOUIS RIVER HAS LEVELED OFF AND WILL CONTINUE TO 
FALL OVER THE NEXT FEW DAYS. HOWEVER EXPECTED A PROLONGED 
PERIOD OF HIGH RIVER LEVELS.

MNC017-011514-
/O.EXT.KDLH.FL.W.0004.000000T0000Z-120602T1800Z/
/SCNM5.1.ER.120529T0707Z.120530T1115Z.120602T0600Z.NO/
1014 AM CDT THU MAY 31 2012

THE FLOOD WARNING CONTINUES FOR
  THE ST. LOUIS RIVER AT SCANLON.
* AT  9:30 AM THURSDAY THE STAGE WAS 10.5 FEET. 
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* AT 10.5 FEET...BUSINESSES IN SCANLON ADJACENT TO THE RIVER ARE
  AFFECTED..  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    FRI   SAT   SUN   MON   TUE

DULUTH FORECAST POINTS
  SCANLON      10.5   10.5  -0.3   10.5  10.4  10.0   9.5   9.1
 

$$
343 
WGUS83 KDLH 311700
FLSDLH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1159 AM CDT THU MAY 31 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  ST. LOUIS RIVER AT SCANLON AFFECTING CARLTON COUNTY

.THE ST. LOUIS RIVER HAS FALLEN BELOW FLOOD STAGE AND WILL
CONTINUE TO FALL THROUGH THE WEEKEND.

MNC017-311729-
/O.CAN.KDLH.FL.W.0004.000000T0000Z-120602T1800Z/
/SCNM5.1.ER.120529T0707Z.120530T1115Z.120602T0600Z.NO/
1159 AM CDT THU MAY 31 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE ST. LOUIS RIVER AT SCANLON.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this river flood warning went out at May 28, 6:54 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 28, 6:54 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
654 PM CDT MON MAY 28 2012

.AVIATION.../00Z TAF ISSUANCE/
STRONG TO SEVERE THUNDERSTORMS WERE FOUND EARLY THIS EVENING...BUT
THE TREND WILL BE TO IMPROVE MARKEDLY OVERNIGHT. WRAP AROUND
CLOUDS WILL MOVE IN AS THE NIGHT WEARS ON...THOUGH...RESULTING IN
WIDESPREAD MVFR CIGS SPREADING FROM NORTH TO SOUTH. SOME SHOWERS
WILL ALSO SPREAD IN AS STRONG CAA AND MOISTURE MOVES IN BEHIND THE
DEPARTING SYSTEM.

&&

.PREV DISCUSSION... /ISSUED 306 PM CDT MON MAY 28 2012/

SHORT TERM...[NOW - TUESDAY NIGHT]

AT 300 PM CDT...THERE WAS A LOW PRESSURE SYSTEM CENTERED NEAR FAR
SOUTHEASTERN MANITOBA. THE NORTHLAND HAD LIGHT TO SLIGHTLY GUSTY
WESTERLY WINDS IN THE WAKE OF A FRONT THAT HAD MOVED EAST OF THE
FA. PARTLY TO MOSTLY SUNNY SKIES COVERED MUCH OF THE FA...EXCEPT
WHERE THERE WAS OVERCAST SKIES NEAR SOME STRONG TO SEVERE
THUNDERSTORMS IN THE CENTRAL FA. TEMPERATURES WERE MOSTLY IN THE
60S AND 70S.

SEVERE WEATHER IS THE MAIN CONCERN FOR THIS AFTERNOON. THANKS TO
SOME PARTLY SUNNY SKIES...SURFACE TO ML LAYER INSTABILITY OF 1000
TO 1500 J/KG HAS DEVELOPED ACROSS THE SOUTHERN FA THIS
AFTERNOON. EFFECTIVE BULK WIND SHEAR OF 30 TO 40 KNOTS HAS
DEVELOPED...AND THE COMBINATION OF THE INSTABILITY HAS PRODUCED
SOME SEVERE THUNDERSTORMS WITH A HISTORY OF GOLFBALL SIZE HAIL.
THERE HAVE BEEN NUMEROUS REPORTS OF LARGE HAIL...AND THE INFLUX OF
COLDER AIR ALOFT IS MAKING IT EASIER FOR THESE STORMS TO PRODUCE
LARGE HAIL. IN COORDINATION WITH THE STORM PREDICTION
CENTER...ISSUED SEVERE THUNDERSTORM WATCHES ACROSS THE SOUTH
CENTRAL AND SOUTHEASTERN FA...INCLUDING ALL OF NORTHWESTERN
WISCONSIN...THROUGH 8 PM CDT. THINK THE THUNDERSTORM ACTIVITY WILL
BEGIN TO SUBSIDE OR MOVE OUT OF THE FA EARLY THIS EVENING...SO DO
NOT FORESEE NEEDING TO EXTEND THE WATCH.

TONIGHT...THE LOW PRESSURE SYSTEM WILL LIKELY MOVE EAST FROM
SOUTHEASTERN MANITOBA TO NORTH OF LAKE SUPERIOR. SHOWERS AND
STORMS COULD LINGER THROUGH THE NIGHT...MOSTLY ACROSS THE
NORTHWESTERN FA. CLOUD COVER WILL LIKELY INCREASE LATE TONIGHT.

TUESDAY AND TUESDAY NIGHT...THE FA WILL BE IN COOL NORTHWEST FLOW.
GUSTY WESTERLY AND NORTHWESTERLY WINDS WILL DEVELOP. TEMPERATURES
WILL BE RATHER COOL...WITH HIGHS IN THE 40S AND 50S...THANKS TO
THE CLOUD COVER. THERE MAY BE RAIN SHOWERS DUE TO THE LOW
CONVECTIVE TEMPERATURES.

LONG TERM...[WEDNESDAY - SUNDAY]

SFC HIGH PRESSURE COVERS THE FA WEDNESDAY UNDERNEATH WEAK RIDGING
ALOFT. EVEN THOUGH A LARGE UPPER LOW BECOMES CUTOFF OVER IA BY
THURSDAY NIGHT...THIS IS FAR ENOUGH S OF THE FA TO KEEP THE SFC
HIGH LOCKED IN PLACE. FRIDAY THROUGH SUNDAY...THE MODELS DIVERGE
IN THEIR HANDLING OF THE CUTOFF LOW AND ITS IMPACT ON THE FA. HAVE
USED A BLEND FOR POPS FRIDAY THROUGH SUNDAY.

AVIATION...18Z TAFS

BULK OF THE CIGS HAVE IMPROVED TO VFR. INVOF STORMS...GUSTY SFC
WINDS...SOME HAIL POSSIBLE. EXPECT STORMS TO EVOLVE THROUGH THE
AFTERNOON AND AFFECT KBRD/KDLH/KHYR THROUGH 00Z/29. AFTER
00Z...VFR UNTIL 12Z-15Z WHEN MVFR CIGS AND GUSTY SFC WINDS WILL
DEVELOP IN RESPONSE TO UPPER LOW MOVE ALONG THE INTERNATIONAL
BORDER WITH ADDITIONAL SHOWERS POSSIBLE.

&&

.POINT TEMPS/POPS...
DLH  44  53  37  58 /  50  40  10  10
INL  43  45  34  60 /  50  50  10  10
BRD  48  53  38  61 /  20  30  10  10
HYR  48  58  38  60 /  50  40  10  10
ASX  48  56  40  56 /  50  40  20  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...DAP
AVIATION...DAP
Hazardous weather outlook, May 28, 8:12 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
812 PM CDT MON MAY 28 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
812 PM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED EARLY MONDAY EVENING ACROSS
NORTHWESTERN WISCONSIN...EAST OF THE HAYWARD LAKES REGION.
ISOLATED THUNDERSTORMS ARE EXPECTED IN THE ARROWHEAD OF MINNESOTA
THROUGH EARLY MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHLAND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LSZ121-140>148-291030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
812 PM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY EVENING FROM TWO HARBORS
TO GRAND PORTAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CANNON

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 28, 6:02 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
602 PM CDT MON MAY 28 2012

MNZ018-019-026-282345-
CENTRAL ST. LOUIS-NORTH ITASCA-SOUTH ITASCA-
602 PM CDT MON MAY 28 2012

...STRONG STORMS ACROSS THE IRON RANGE...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KEEWATIN...MOVING NORTHEAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 45 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  LEETONIA AND KELLY LAKE BY 610 PM...
  CHISHOLM AND SIDE LAKE BY 620 PM...
  BUHL AND CHERRY BY 630 PM...
  KINNEY AND IRON JUNCTION BY 635 PM...
  MOUNTAIN IRON AND LEONIDAS BY 640 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4786 9265 4741 9241 4722 9327 4756 9334

DAP
Local storm report, May 28, 6:10 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
610 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             BENNETT                 46.45N 91.85W
05/28/2012  E0.25 INCH       DOUGLAS            WI   PUBLIC

&&

DCANNON
Special weather statement, May 28, 6:55 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
655 PM CDT MON MAY 28 2012

WIZ007-008-290030-
SAWYER-WASHBURN-
655 PM CDT MON MAY 28 2012

...THUNDERSTORMS WITH HAIL POSSIBLE..

AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SARONA...MOVING NORTHEAST AT
45 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  ANGUS AND BIRCHWOOD BY 700 PM...
  EDGEWATER AND STONE LAKE BY 710 PM...
  RESERVE AND EXELAND BY 720 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4570 9189 4585 9172 4590 9139 4565 9121
      4563 9155 4563 9183
Special weather statement, May 28, 7:08 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
708 PM CDT MON MAY 28 2012

WIZ003-004-007>009-290045-
ASHLAND-IRON-PRICE-SAWYER-WASHBURN-
708 PM CDT MON MAY 28 2012

...THUNDERSTORMS WITH POSSIBLE HAIL...

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF LA
POINTE TO 9 MILES SOUTHWEST OF MORSE TO BIRCHWOOD...MOVING EAST AT 40
MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  ODANAH AND MELLEN BY 715 PM...
  MORSE BY 720 PM...
  RADISSON BY 725 PM...
  OJIBWA AND GURNEY BY 730 PM...
  UPSON AND SAXON BY 735 PM...
  WINTER AND IRON BELT BY 740 PM...
  PENCE AND LORETTA BY 745 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4615 9091 4660 9092 4663 9080 4668 9075
      4672 9083 4678 9080 4681 9066 4677 9067
      4674 9078 4660 9057 4660 9049 4655 9039
      4656 9033 4651 9022 4631 9022 4564 9095
      4563 9162
Special weather statement, May 28, 7:22 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
722 PM CDT MON MAY 28 2012

MNZ019-020-037-WIZ001-290100-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-DOUGLAS-SOUTHERN LAKE/NORTH
SHORE-
722 PM CDT MON MAY 28 2012

...STORMS HEADED TOWARD DULUTH...

AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHAW TO SCANLON...
MOVING EAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  ESKO BY 730 PM...
  ADOLPH AND HERMANTOWN BY 735 PM...
  PROCTOR AND NEW DULUTH BY 740 PM...
  RICE LAKE TWP AND WEST DULUTH BY 745 PM...
  CHESTER PARK DULUTH AND DULUTH BY 750 PM...
  LESTER PARK DULUTH AND LAKEWOOD TWP BY 755 PM...
  FRENCH RIVER AND PALMERS BY 800 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4662 9259 4717 9243 4715 9168 4695 9174
      4690 9187 4679 9207 4673 9204 4670 9198
      4670 9182 4660 9185

DAP
Special weather statement, May 28, 7:50 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
750 PM CDT MON MAY 28 2012

WIZ003-004-009-290115-
ASHLAND-IRON-PRICE-
750 PM CDT MON MAY 28 2012

...THUNDERSTORMS WITH SOME HAIL POSSIBLE...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
KIMBALL TO 6 MILES SOUTHWEST OF TURTLE FLAMBEAU FLOWAGE...MOVING EAST
AT 50 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  MERCER AND MANITOWISH BY 800 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4654 9037 4656 9034 4649 9020 4634 9010
      4631 8995 4630 8991 4606 8991 4598 8992
      4597 8993 4597 9003 4592 9004 4592 9035

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 9:15 PM CDTRiver Flood WarningDLHCrow Wing10 days
May 29, 11:13 AM CDTAreal Flood WarningDLHCarlton, Pine47 hr
May 29, 3:13 PM CDTFrost AdvisoryDLHCass, Cook, Itasca, Koochiching, Lake, Saint Louis16 hr

Nearby

River Flood Warnings in Minnesota, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.